A new conjugate gradient method with exact line search

Mustafa, Mamat and Mohd, Rivaie and Syazni, Shoid (2015) A new conjugate gradient method with exact line search. Applied Mathematical Sciences, 9 (93). pp. 4799-4812. ISSN 1312885X [P]

[img] Image
Restricted to Registered users only

Download (143kB)
Official URL: http://dx.doi.org/10.12988/ams.2015.53243


Conjugate gradient (CG) methods have been practically used to solve large-scale unconstrained optimization problems due to their simplicity and low memory storage. In this paper, we proposed a new type of CG coefficients ( )  k . The  k is computed as an average between two different types of method which are Polak and Ribiere (PR) and Norrlaili et al. (NRMI). Numerical comparisons are made with the five others  k proposed by the early researches. A set of eight unconstrained optimization problems with several different variables are used in this paper. It is shown that, the new proposed  k with an exact line search is possessed global convergence properties. Numerical results also show that this new  k outperforms some of these CG methods.

Item Type: Article
Uncontrolled Keywords: Conjugate gradient method, conjugate gradient coefficient, global convergence, exact line searches
Subjects: Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Divisions: Faculty of Informatics & Computing
Depositing User: Syahmi Manaf
Date Deposited: 13 Sep 2022 05:51
Last Modified: 13 Sep 2022 05:51
URI: http://eprints.unisza.edu.my/id/eprint/6530

Actions (login required)

View Item View Item